| Catalog Number |
130790036 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/17/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that during the primary electrophysiology study (eps) surgery using the delta xtend system, a locking screw broke.According to the surgeon, the installation was proceeding in the standard mode.When screwing reached the middle of the screw thread, the first ¿flange¿ of the screw broke off.The screw was unscrewed and reinserted with extra caution; however, two more ¿flanges¿ of the screw head broke afterward.The screw was then replaced with a new identical screw, which was inserted without complications.The delay during the surgery was approximately 5 minutes.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: on (b)(6) 2025 at 17:00, during the primary eps surgery using the delta xtend system, a locking screw broke.According to the surgeon, the installation was proceeding in the standard mode.When screwing reached the middle of the screw thread, the first ¿flange¿ of the screw broke off.The screw was unscrewed and reinserted with extra caution; however, two more ¿flanges¿ of the screw head broke afterward.The screw was then replaced with a new identical screw, which was inserted without complications.Please note that the 36 mm screw that was installed came from a different lot (lot 5879182).The delay during the surgery was approximately 5 minutes.The product was not returned to depuy synthes, however photos were provided for review.The photo investigation revealed that the head of the dxtend screw lock d4.5x36mm has fractured some of the flanges.With information provided, a specific root cause cannot be established.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences during the surgical process.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.As the device was not returned, and as-received condition could not be assessed, a dimensional inspection and document/specification review were not completed.A manufacturing record evaluation was performed for the finished device 5871778 number, and no non-conformances / manufacturing irregularities were identified during manufacturing.The overall complaint was confirmed as the observed condition of the dxtend screw lock d4.5x36mm would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device 5871778 number, and no non-conformances / manufacturing irregularities were identified during manufacturing.